MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL PROTECTORS P53

BECTON DICKINSON, S.A. BD PHASEAL PROTECTORS P53
Model Number 515107
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the bd phaseal¿ protectors p53 experienced leakage between the protector and vial during use.The following information was provided by the initial reporter: leakage of a chemo between the protector and the vial occurred.The drug used was cisplatin.Assembly fixture was not used.There was no use in clinical settings.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2020-09-14.H6: investigation summary one sample was returned to our quality engineer for investigation.The product was visually inspected, no issues were observed on the protector membrane.It was noted that the protector did not properly fit onto the vial, the protector clips are longer than the height of the vial neck, which can lead to a leak between the protector and vial.Functional testing was performed and liquid inside the syringe could successfully move to the vial and back to the syringe without issue and no leakage was observed.Leakage testing is performed for all lots during manufacturing to ensure the quality of the membrane.A device history review was performed for lot 1604018, no deviations or non-conformances were identified during the manufacturing process that could have contributed to these issues.While we could not identify a direct issue and no leak was identified during our evaluation, the leakage may have occurred during use as a result of the protector not securely fitting onto the vial.The protector must be attached completely vertical when attaching onto the vial.The m12 assembly fixture is recommended to ease the connection of the protector to the vial.

Brand Name
BD PHASEAL PROTECTORS P53
Common Device Name
PHASEAL PROTECTOR
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10616388
Report Number3003152976-2020-00428
Device Sequence Number14424538
Product Code ONB
UDI-Device Identifier30382905151072
UDI-Public30382905151072
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Model Number515107
Device Catalogue Number515107
Device Lot Number1604018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;